MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 20 GAUGE POWERGLIDE PRO MIDLINE CATHETER 10CM INTERMEDIATE KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS 20 GAUGE POWERGLIDE PRO MIDLINE CATHETER 10CM INTERMEDIATE KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number F120081
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of recq1093 showed no other similar product complaint(s) from this lot number.Device has not yet been returned for evaluation.
 
Event or Problem Description
It was reported that after placement, the midline had kinked internally and was causing pain.The device was subsequently removed.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a kink is confirmed and appears to be related to use of the product.One 20 ga x 10 cm pflex catheter was returned for investigation.Use residue was present on the returned sample.The catheter was observed to curve to a right angle.Manipulation of the catheter revealed a kink in the catheter in the proximal end of the tubing.Based on the curvature of the returned sample and location of the kink, it is likely that the kink occurred due to the securement method of the device; therefore, the complaint is confirmed to be use related.The ifu states, "avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort." a lot history review (lhr) of recq1093 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
20 GAUGE POWERGLIDE PRO MIDLINE CATHETER 10CM INTERMEDIATE KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7686126
Report Number3006260740-2018-01718
Device Sequence Number19525799
Product Code FOZ
UDI-Device Identifier00801741110573
UDI-Public(01)00801741110573
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF120081
Device Catalogue NumberF120101
Device Lot NumberRECQ1093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1